Download this article
 Download this article For screen
For printing
Recent Issues

Volume 18, 1 issue

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
The behavior of essential dimension under specialization, II

Zinovy Reichstein and Federico Scavia

Vol. 17 (2023), No. 11, 1925–1958
Abstract

Let G be a linear algebraic group over a field. We show that, under mild assumptions, in a family of primitive generically free G-varieties over a base variety B, the essential dimension of the geometric fibers may drop on a countable union of Zariski closed subsets of B and stays constant away from this countable union. We give several applications of this result.

Milestones
Received: 5 January 2022
Revised: 15 September 2022
Accepted: 28 November 2022
Published: 3 October 2023
Authors
Zinovy Reichstein
Department of Mathematics
University of British Columbia
Vancouver, BC
Canada
Federico Scavia
Department of Mathematics
University of California
Los Angeles, CA
United States

Open Access made possible by participating institutions via Subscribe to Open.